Alert archive / Washington / Red Flag Warnings in 2025
Red Flag Warning 19, NWS Spokane, WA
NWS Spokane, WA issued this red flag warning at Oct 2, 2025, 7:48 PM PDT for Chelan County, Douglas County, Washington. It took effect at Oct 3, 2025, 3:00 PM PDT. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 2, 2025, 7:48 PM PDT (02:48 UTC)
- In effect from
- Oct 3, 2025, 3:00 PM PDT
- Expired
- Oct 4, 2025, 5:41 AM PDT
- In force
- 15 hr
- Issued by
- NWS Spokane, WA
Counties Chelan County, WA, Douglas County, WA
The radar
The Seattle radar (KATX), 179 km from the middle of the area, began a volume at 02:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 00:00Z, 2.8 hours before the alert went out and 388 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 230 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 753 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- -19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
559 WWUS86 KOTX 030248 RFWOTX URGENT - FIRE WEATHER MESSAGE National Weather Service Spokane WA 748 PM PDT Thu Oct 2 2025 ...STRONG WINDS WILL IMPACT THE LOWER SUGARLOAF FIRE FRIDAY AFTERNOON THROUGH FRIDAY NIGHT... WAZ705-031800- /O.NEW.KOTX.FW.W.0019.251003T2200Z-251004T1600Z/ Foothills of Central Washington Cascades (Zone 705)- 748 PM PDT Thu Oct 2 2025 ...RED FLAG WARNING IN EFFECT FROM 3 PM FRIDAY TO 9 AM PDT SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 705... The National Weather Service in Spokane has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 3 PM Friday to 9 AM PDT Saturday. * Affected Area: Foothills of Central Washington Cascades (Zone 705). * Winds: Northwest 10 to 20 mph with gusts 25 to 35 mph locally up to 40 mph. * Relative Humidities: 28 to 35 percent becoming 40 to 50 percent overnight. * Impacts: Rapid fire spread for any new or ongoing fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
3 follow-up statements
999 WWUS86 KOTX 031734 RFWOTX URGENT - FIRE WEATHER MESSAGE National Weather Service Spokane WA Issued by National Weather Service Pendleton OR 1034 AM PDT Fri Oct 3 2025 ...STRONG WINDS WILL IMPACT THE LOWER SUGARLOAF FIRE FRIDAY AFTERNOON THROUGH FRIDAY NIGHT... WAZ705-040600- /O.CON.KOTX.FW.W.0019.251003T2200Z-251004T1600Z/ Foothills of Central Washington Cascades (Zone 705)- 1034 AM PDT Fri Oct 3 2025 ...RED FLAG WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 AM PDT SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 705... A Red Flag Warning remains in effect for wind and low relative humidity, from 3 PM this afternoon to 9 AM PDT Saturday. * Affected Area: Foothills of Central Washington Cascades (Zone 705). * Winds: Northwest 10 to 20 mph with gusts 25 to 35 mph locally up to 40 mph. * Relative Humidities: 28 to 35 percent becoming 40 to 50 percent overnight. * Impacts: Rapid fire spread for any new or ongoing fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. &&. $$
128 WWUS86 KOTX 040547 RFWOTX URGENT - FIRE WEATHER MESSAGE National Weather Service Spokane WA 1047 PM PDT Fri Oct 3 2025 ...STRONG WINDS WILL IMPACT THE LOWER SUGARLOAF FIRE FRIDAY NIGHT... WAZ705-041600- /O.CON.KOTX.FW.W.0019.000000T0000Z-251004T1600Z/ Foothills of Central Washington Cascades (Zone 705)- 1047 PM PDT Fri Oct 3 2025 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 AM PDT SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 705... * Affected Area: Foothills of Central Washington Cascades (Zone 705). * Winds: Northwest 10 to 20 mph with gusts 25 to 35 mph locally up to 40 mph. * Relative Humidities: 40 to 50 percent. * Impacts: Rapid fire spread for any new or ongoing fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && . $$
078 WWUS86 KOTX 041241 RFWOTX URGENT - FIRE WEATHER MESSAGE National Weather Service Spokane WA 541 AM PDT Sat Oct 4 2025 WAZ705-041345- /O.CAN.KOTX.FW.W.0019.000000T0000Z-251004T1600Z/ Foothills of Central Washington Cascades (Zone 705)- 541 AM PDT Sat Oct 4 2025 ...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 705... The National Weather Service in Spokane has cancelled the Red Flag Warning. Relative humidity has increased above critical thresholds this morning. Winds remain breezy early this morning, but speeds are expected to decrease through the morning into the afternoon hours. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this red flag warning went out at Oct 2, 3:54 PM PDT, 3 hours 54 minutes earlier. Its key messages:
- Shower chances over parts of the region Friday and Saturday.
- Dry Sunday onward with chilly overnight lows falling into the upper 20s and 30s.
Area forecast discussion, Oct 2, 3:54 PM PDT, 3 hours 54 minutes before
Area Forecast Discussion National Weather Service Spokane WA 354 PM PDT Thu Oct 2 2025 .KEY MESSAGES... - Shower chances over parts of the region Friday and Saturday. - Dry Sunday onward with chilly overnight lows falling into the upper 20s and 30s. && .SYNOPSIS... Drier conditions expected over the weekend into early next week with chilly overnight lows and areas of frost. Breezy west winds Friday shifting north Friday night into Saturday. && .DISCUSSION... Today (Thursday) through Saturday: A 20 to 40% chance of showers continues through this afternoon and evening primarily over southeastern WA and ID panhandle, then recedes southeast of the region through the night as the offshore low that has been directing moisture into the northwest over the past few days dives south into central California. Friday morning and afternoon will be mostly dry, then a 30 to 60% chance of showers returns to the Cascade crest, southeastern WA, and ID panhandle Friday evening through Saturday as another low dropping down from over British Columbia and Alberta pushes a band of moisture through the region. With the low dropping into the region will come an increased west-to-east pressure gradient resulting in westerly winds picking up through the Cascade gaps and across the Columbia Basin with sustained speeds of 13 to 17 mph and gusts 25 to 30 mph Friday evening. Winds will shift northwest and then north overnight Friday into Saturday, funneling down the Okanogan Valley and the Purcell Trench with 10 to 15 mph sustained speeds and gusts to 20 mph. Fog development is likely each night in the more sheltered northeast mountain valleys and potentially down to the Spokane and Ritzville areas with plenty of boundary layer moisture left from recent rains. Sunday through Wednesday: A pattern shift will commence as a ridge of high pressure amplifies along the West Coast placing the Inland Northwest in an area of dry northerly flow and bringing clear skies and decreased precipitable water values. Afternoon high temperatures will stay fairly consistent in the 60s to low 70s through the period. Overnight low temperatures however will get noticeably colder without a blanket of cloud cover and moisture in the atmosphere to insulate the surface. Lows in the 30s are expected across much of the region Sunday night through early next week. Lows will moderate toward the middle of the week. Beyond Wednesday, model consensus is poor. The ECMWF indicates a deep low pressure system setting up over the region dropping snow levels to 4500 feet over the Cascades, while the GEFS shows the opposite - a ridge of high pressure leading to continued dry conditions. If the ECMWF pans out, the Cascades could see their first substantial snow of the season, but we will see. /RF && .AVIATION... 00Z TAFS: Hi-res models indicate a 15 to 30 percent chance for showers to impact LWS from 01Z to 04Z. Some clearing of clouds is expected through the night which may lead to redevelopment of fog for locations that have seen recent rain, but confidence in the fog forecast is low so did not include fog in the TAFs. FORECAST CONFIDENCE AND/OR ALTERNATE SCENARIOS: High confidence in VFR conditions through the afternoon and evening. Low confidence for fog to develop at GEG, SFF, COE, PUW, LWS overnight. Fog development will depend largely on how much clearing of clouds occurs. ----------------------- Confidence descriptors: Low - Less than a 30 percent chance Moderate - 30 to 70 percent chance High - Greater than a 70 percent chance For additional probabilistic information for NWS Spokane airports, please refer to the Aviation Dashboard on our webpage: https:/weather.gov/otx/avndashboard && .Preliminary Point Temps/PoPs... Spokane 43 68 43 66 41 64 / 10 0 0 10 10 0 Coeur d'Alene 45 68 44 64 40 62 / 20 0 0 20 20 0 Pullman 44 63 41 61 35 62 / 30 10 0 20 20 10 Lewiston 54 69 48 66 45 65 / 40 20 0 20 20 10 Colville 32 69 33 66 30 63 / 10 0 0 10 10 0 Sandpoint 47 65 46 61 41 58 / 20 0 10 30 40 10 Kellogg 47 65 45 59 42 58 / 40 10 10 50 50 20 Moses Lake 41 71 43 69 43 67 / 10 0 0 0 0 0 Wenatchee 46 70 49 68 45 65 / 10 0 10 0 0 0 Omak 44 70 45 67 41 64 / 0 0 0 0 0 0 && .OTX WATCHES/WARNINGS/ADVISORIES... WA...None. ID...None. &&
Nearby
Red Flag Warnings in Washington, 2025Every red flag warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.